Florida, 2005

Damaging Wind in Florida, June 16, 2005

June 16, 2005 · NWS JAX · 1 event in 1 county or zone

Emergency Management reported numerous trees and powerlines down in the Lehigh Woods area of Palm Coast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Emergency Management reported numerous trees and powerlines down in the Lehigh Woods area of Palm Coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 2:11 PM EST, 19 minutes earlier.

Area forecast discussion, Jun 16, 2:11 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
311 PM EDT THU JUN 16 2005

.SHORT TERM...STORMS ARE FIRING OVER THE SRN CWA IN MOIST AND
UNSTABLE AIRMASS. CAPES MAY BE UP TO 4000 J/KG PER RUC AND LAPS
ANALYSIS ENABLING ISOLD STORMS TO BECOME BRIEFLY SEVERE. STORMS WILL
WEAKEN OVER THE NEXT FEW SEVERAL HOURS AS DAYTIME HEATING IS LOST.
DRIER AIR FILTERS IN ACROSS THE AREA THROUGH FRI. FRONTAL BOUNDARY
PRESENTLY OVER N CENTRAL GA WILL DRIFT SWD ON FRI WITH MAINLY
ISOLD CONVECTION DUE TO LOWER PWATS ON THE ORDER OF 1.3 TO 1.7
INCHES BUT COOLING ALOFT MAY TRIGGER A FEW STRONG STORMS. BEST POPS
APPEAR TO BE OVER NE FL ZONES. MODELS BRING IN SHORTWAVE ENERGY OVER
THE FORECAST AREA ON FRI NIGHT INTO SAT SO HAVE OPTED FOR SLIGHTLY
HIGHER POPS FROM GUIDANCE. AGAIN BEST POPS WILL BE PAINTED OVER THE
NE FL ZONES IN DEEP LAYER MOISTURE. SHORTWAVE MOVES E OF THE AREA
ON SUN SO WILL LOWER POPS TO 10-20%. TEMP GUIDANCE LOOKS REASONABLE
WITH MINOR ADJUSTMENTS.

.LONG TERM...MONDAY THROUGH THURSDAY...
GLOBAL MODELS CONTINUE TO HAVE DIFFERENT SOLUTIONS WITH REGARD TO
THE MID-UPPER TROUGH OVER THE SE CONUS. WHILE ECMWF KEEPS TROUGHING
FROM NC TO AL...THE 00Z GFS OFF THE SE U.S. COAST AND WEAKER. WILL
TEND TO LEAN TOWARD PREVIOUS FORECAST AND MAINTAIN LOW POPS CHANCES
AT 10-20% FOR MON AND TUE. IN ADDITION...THE IDEA OF CUT-OFF LOW
OVER SE STATES SEEMS LESS LIKELY GIVEN THE STRENGTH OF THE MID-UPPER
RIDGE OVER THE CENTRAL CONUS. FOR WED AND THU BROAD TROUGHING CONTS
OVER THE FORECAST AREA IN UPPER LEVELS CONTINUING A GENERAL LIGHT
W-NW FLOW ALOFT. AT SFC...WEAK FRONTAL BOUNDARY WASHES OUT OVER FL
BY TUE WITH GRADUAL INCREASE IN MOISTURE LEVELS BY END OF THE
PERIOD. AT THIS TIME...EXPECT MAINLY AFTN AND EVENING ISOLD-SCT
SHOWERS AND STORMS WITH BEST CHANCES OVER FL ZONES. MAIN CHANGES
WERE TO LOWER POPS SLIGHTLY.

&&

.MARINE...NO HEADLINES. W TO SW FLOW EXPECTED AT 15 KT OR LESS AND
SEAS MAINLY 2 TO 4 FT AS PRES GRADIENT REMAINS WEAK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  95  67  93 /   0  20  20  20
SSI  74  92  74  89 /   0  20  20  30
JAX  71  94  70  92 /  10  20  30  40
SGJ  76  92  73  89 /  20  20  20  40
GNV  72  94  71  90 /  10  30  20  50
OCF  72  92  72  91 /  10  30  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

ARS/MZ
Hazardous weather outlook, Jun 15, 8:49 PM EST, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 PM EDT WED JUN 15 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
949 PM EDT WED JUN 15 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...HEAT INDICES NEAR 105 DEGREES THURSDAY AFTERNOON...

HIGH TEMPERATURES ARE EXPECTED TO REACH THE LOWER TO MID 90S IN MOST
AREAS THURSDAY AFTERNOON...AND WHEN COMBINED WITH THE RELATIVE
HUMIDITY WILL RESULT IN HEAT INDICES TOPPING OUT NEAR 105 DEGREES.

OTHERWISE...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...PLEASE
RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

JH/ARS/MT

In the hours before

Special weather statement, Jun 16, 1:54 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT THU JUN 16 2005

FLZ036-161930-

ALACHUA FL-
254 PM EDT THU JUN 16 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 330 PM EDT...

AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF ROCHELLE...OR ABOUT
10 MILES SOUTH OF GAINESVILLE...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND ROCHELLE AND GROVE PARK
THROUGH 330 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jun 16, 2:02 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT THU JUN 16 2005

FLZ022-161930-

COLUMBIA FL-
302 PM EDT THU JUN 16 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT...

AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF FORT WHITE...OR
ABOUT 2 MILES NORTHEAST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT
10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND FORT WHITE
AND COLUMBIA THROUGH 330 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jun 16, 2:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
311 PM EDT THU JUN 16 2005

FLZ040-162000-

MARION FL-
311 PM EDT THU JUN 16 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 400 PM EDT...

AT 311 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER OCALA...MOVING SOUTHEAST AT 10 MPH.
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...LOWELL...
FORT MCCOY...ANTHONY...SANTOS AND BURBANK THROUGH 400 PM EDT. GUSTY
WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS. FREQUENT LIGHTNING WILL ALSO
OCCUR.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jun 16, 2:17 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EDT THU JUN 16 2005

FLZ038-161945-

FLAGLER FL-
317 PM EDT THU JUN 16 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT...

AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ESPANOLA...OR ABOUT 4 MILES
NORTHWEST OF BUNNELL...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND ESPANOLA...PALM COAST AND
BUNNELL THROUGH 345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. FREQUENT LIGHTNING WILL ALSO OCCUR.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jun 16, 2:20 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT THU JUN 16 2005

FLZ035-161945-

GILCHRIST FL-
320 PM EDT THU JUN 16 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT...

AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER NORTHERN GILCHRIST COUNTY...OR
ABOUT 9 MILES SOUTHEAST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
THROUGH 345 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jun 16, 2:23 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
323 PM EDT THU JUN 16 2005

FLZ036-162015-

ALACHUA FL-
323 PM EDT THU JUN 16 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF ALACHUA...OR ABOUT 12
MILES SOUTHEAST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 10 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ALACHUA AND LA
CROSSE THROUGH 415 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA

The radar

The Jacksonville radar (KJAX), 112 km away, was scanning. The volume nearest the first event began at 19:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Flagler

When
June 16, 2:30 PM EST
Where
Flagler County, 8 mi NNE of Bunnell
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
29.567, -81.217

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453774.